Progesterone and tubal ligation

by Busy Wife and Mother
(USA)

Hello Wray, I have been feeling very crummy for a few years, and went to my doctor for the first time in about 3 years only to have all of my labwork come back perfectly. I began to do some research, and now I've really opened a can of worms... can you help?

I had a tubal ligation (tubes tied) in 2005, and felt OK for a few years. But after about 3 years, began to feel not-right, and in the last 6 months or so, to feel quite ill.

Since my tubal, I've gained about 30 lbs, although I've cut my calories and carbs dramatically. I'm the mother of 5 kids (I'm 37) and I have 5 step-kids who also keep me busy, I homeschool, my marriage has been rocky, and I have a part-time job. My stress levels are "up-there" to say the least. I exercise rarely and take no vitamins.

These past few months, I've had the following symptoms: night sweats, hot flashes during the day, very oily skin (had always been very dry), frequent vaginal yeast infections, itchy crawly skin, anxiety attacks, crying, hypersensitive reaction to several foods leading to bloating and water retention, after my monthly menses cease I have 1 "dry" day followed by 7 days of significant spotting, very low energy, trouble staying asleep at night, eye pain and occasional blurred vision, daily headaches behind my eyes, pins and needles feeling in my toes, carpal tunnel syndrome, etc.

I recently heard about "Post-tubal ligation syndrome" which I feel I probably have. On your progesterone quiz I got a score of 88, and I think it said 10 or above indicates low progesterone. My doctor said not to worry... I'm actually considering reversing my tubal to fix my hormone symptoms (not to conceive).

I bought a tube of your cream, and used it according to directions, about 1/4 tsp twice per day. Its been 2 wks and I haven't had any relief yet. How long should it take and do you think I should increase the dose? Thanks!

Comments for Progesterone and tubal ligation

Click here to add your own comments

Sep 29, 2010
Progesterone and tubal ligation
by: Wray

Hi there 'Busy' doesn't really describe your life! It sounds hectic to me, and it's no wonder you have all those symptoms. Progesterone levels drop sharply when stressed, I would imagine yours are non-existant. To feel well progesterone needs to be the dominant hormone, at the moment your oestrogen is dominant. The 1/2 tsp you are currently using will not help, it will be giving you only ±83mg/day. You really need about 200mg at the moment, if not more. The amount to use is dependant on symptoms and you have many, including some severe ones. The stress you are under, plus the tubal ligation are causing your problems. For more info please see Tubal ligation and Lakeshore Tubal Reversal Center. Progesterone levels do start dropping from about age 35, as ovulation becomes more and more infrequent, until menopause. The average age of this is 51 so you have a long way to go still. But the anovulation is not helping. Please consider using more progesterone, and really consider that TL reversal too. I would suggest using the cream more than twice a day too, to keep levels topped up. Take care Wray

Jun 28, 2012
Tubal?
by: Laura

Hi Wray, I have a question. I had a tubal after my 3rd child at the age of 38. I am now 53. I am perimenopausal, still having periods, but as I am getting older PMS is getting horrendous, I only feel good a few days of the month. Would it profit me any, at my age, to get a tubal reversal, or would progesterone cream be enough? I am miserable with anxiety, insomnia, dizziness, hot flashes, etc. Any suggestions? Thanks!

Jun 29, 2012
Tubal?
by: Wray

Hi Laura I wish women were warned about the after affects of Tubal ligation. You could look into getting a reversal, see this site here. The symptoms you describe can all be helped by progesterone, but I'm not sure if they will with a reversal in place. Women have written in to me about this, but I've had no feedback from them if it's helped or not. On reflection it should, as it certainly helps if a total hysterectomy has been performed, when the ovaries are removed too. You might like to see our page on Peri-menopause. If you do decide to use progesterone please use enough, I suggest 100-200mg/day, but it is dependant on symptoms. Some women find they need more initially. Please read the page on Oestrogen Dominance before you start it. I'm not sure if your periods are still regular, but would suggest you use the progesterone daily, through any bleeding, to ensure it becomes the dominant hormone. Do this for 2-3 months or until stable, when you can begin following your cycle again. There's info about how to do this on our page How to use progesterone cream. Please be aware that the cycle can be upset when first using progesterone, it does right itself in time. I don't think you'll have much benefit using it following your cycle, as you say you only have a few good days per month. I feel if you stop and start it, it allows oestrogen to rise each time you stop, which puts you back at square one again. Take care Wray

Aug 06, 2014
PTLS
by: Lilita Ryane

It's a darkest aspect of women sterilization. If you are facing any of the above-mentioned symptoms of PTLS then soon you have to decide to choose Tubal Reversal procedure otherwise it sucks the whole life.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...